MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2 mm vicm5 -11.5d implantable collamer lens into the patient`s right eye(od) on (b)(6) 2024.Msi injector system and provisc as viscosurgical device(ovd) were used during surgery.Clinical signs of endophthalmitis ("hypopyon" and "conjunctival hyperemia") were observed on (b)(6) 2024.Humor aqueous was sent for analysis and results were pending.Additional treatment performed included intraocular injection of steroid and antibiotic.As of (b)(6) 2024 the patient status of the eye was reported to improve "absence of hypopyon" and "slight improvement of visus." the cause of the event was reported as unknown.The lens remains implanted.
 
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Manufacturer narrative: a review of the device labeling was completed.Complications and adverse reactions: adverse reactions and complications due to, or following surgery and implantation of any evo|evo+ icl may include, but are not limited to: intraocular infection, uveitis/iritis, hypopyon, conjunctival irritation.Warnings complete removal of viscoelastic from the eye after completion of the surgical procedure is essential.Staar surgical recommends a low molecular weight 2% hydroxypropyl methylcellulose (hpmc) or dispersive, low viscosity ophthalmic viscosurgical device.Etiology and pathology of endophthalmitis were not provided to date.Provisc (sodium hyaluronate) is not the ovd that was recommended by staar surgical labeling.Therefore, an exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H6 type of investigation 3331 device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19645837
Report Number2023826-2024-02865
Device Sequence Number12696243
Product Code MTA
UDI-Device Identifier00840311300969
UDI-Public00840311300969
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date10/17/2024
Date Device Manufactured01/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; INJECTOR MODEL-MSI-PF, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexMale